Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 30, 2018, 9:31 AM EDT for Gwinnett County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 9:31 AM EDT (13:31 UTC)
- Expired
- May 30, 2018, 8:46 PM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 9.31 ft at May 30, 2018, 12:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
783
WGUS42 KFFC 301331
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
931 AM EDT Wed May 30 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-310330-
/O.NEW.KFFC.FL.W.0058.180530T1331Z-000000T0000Z/
/SWEG1.1.ER.180530T1300Z.180530T1315Z.000000T0000Z.NO/
931 AM EDT Wed May 30 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this morning until further notice.
* At 9 AM Wednesday the stage was 8.2 feet...and rising.
* Flood stage is 8 feet.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$4 follow-up statements
330
WGUS82 KFFC 301341
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
941 AM EDT Wed May 30 2018
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-310320-
/O.EXT.KFFC.FL.W.0058.000000T0000Z-180531T0320Z/
/SWEG1.1.ER.180530T1300Z.180530T1500Z.180530T2120Z.NO/
941 AM EDT Wed May 30 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* Until this evening.
* At 930 AM Wednesday the stage was 8.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 8.6 feet by late this
morning. The river will fall below flood stage late this afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$155
WGUS82 KFFC 301445
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1045 AM EDT Wed May 30 2018
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
...The Flood Warning continues for the following rivers in Georgia...
Hiwassee River near Macedonia affecting Towns County
GAC281-310444-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/PSYG1.2.ER.180530T0604Z.180530T0800Z.000000T0000Z.NO/
1045 AM EDT Wed May 30 2018
The Flood Warning continues for
The Hiwassee River near Macedonia.
* Until further notice.
* At 10 AM Wednesday the stage was 9.7 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 9 feet.
* At 10.0 feet...Minor flooding continues and expands into fields and
woodlands near the river. Smaller creeks and tributaries flowing
into the river begin to back up.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$
GAC135-310444-
/O.EXT.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1800Z.180530T2303Z.NO/
1045 AM EDT Wed May 30 2018
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* Until late tonight.
* At 10AM Wednesday the stage was 9.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 9.6 feet by this afternoon.
The river will fall below flood stage this evening.
* At 10 feet...Minor flooding expands further into the flood plain
from Suwanee Creek Park through Martin Farm Park to George Pierce
Park. The Suwanee Creek Greenway and trails are completely flooded
with the water approaching the Swift Atlanta Company parking lot.
Suwanee Creek Road begins to flood in low areas near Bennett Creek
Bridge. In addition...yards begin to flood off Bend Creek Trail and
Mill Creek Run. Portions of the playground behind the Suwanee
Elementary School will be flooded.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$433
WGUS82 KFFC 301745
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
145 PM EDT Wed May 30 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Hiwassee River near Macedonia affecting Towns County
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-310503-
/O.CON.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1800Z.180530T2303Z.NO/
145 PM EDT Wed May 30 2018
The Flood Warning continues for
The Suwanee Creek near Suwanee.
* Until late tonight.
* At 1 PM Wednesday the stage was 9.3 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river will continue rising to near 9.6 feet by this afternoon.
The river will fall below flood stage this evening.
* At 10 feet...Minor flooding expands further into the flood plain
from Suwanee Creek Park through Martin Farm Park to George Pierce
Park. The Suwanee Creek Greenway and trails are completely flooded
with the water approaching the Swift Atlanta Company parking lot.
Suwanee Creek Road begins to flood in low areas near Bennett Creek
Bridge. In addition...yards begin to flood off Bend Creek Trail and
Mill Creek Run. Portions of the playground behind the Suwanee
Elementary School will be flooded.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$
GAC281-301815-
/O.CAN.KFFC.FL.W.0057.000000T0000Z-180530T1745Z/
/PSYG1.2.ER.180530T0604Z.180530T0800Z.180530T1406Z.NO/
145 PM EDT Wed May 30 2018
The Flood Warning is cancelled for
The Hiwassee River near Macedonia.
* This takes effect immediately.
* At 1 PM Wednesday the stage was 7.3 feet...and falling.
* Flood stage is 9 feet.
* The river will continue to fall, but additional rises may be
possible with periods of heavy rainfall.
* At 7 feet...Bankfull is reached.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$880
WGUS82 KFFC 310046
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
846 PM EDT Wed May 30 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-310116-
/O.CAN.KFFC.FL.W.0058.000000T0000Z-180531T0503Z/
/SWEG1.1.ER.180530T1300Z.180530T1615Z.180530T2355Z.NO/
846 PM EDT Wed May 30 2018
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until late tonight.
* At 08PM Wednesday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek/river will continue to fall.
* Between 7 and 8 feet...Bankfull conditions are reached
along the creek upstream and downstream from the gage
at U S Highway 23 or Buford Highway. Portions of the
Suwanee Creek Greenway and trails in the park to Martin
Farm Road begin to flood. This will also include the low
lying areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 30, 7:53 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 30, 7:53 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 AM EDT Wed May 30 2018 .PREV DISCUSSION... /Issued 424 AM EDT Wed May 30 2018/ SHORT TERM /Today through Thursday/... While Subtropical Depression Alberto has finally lifted north of the area, we'll fail to escape the overall upper air troughing pattern and the synoptic lift associated with it. Accompanied with the Bermuda high in the Atlantic providing a steady flow of warm, moist air from the gulf, we will once again be in an environment supportive of numerous showers and possible thunderstorms across the area today. While storms are expected to be more widespread than typical diurnal convective days, parameters do not look substantial enough for severe wx. With the exit of Alberto from the area, convective activity should begin to diminish after dusk. Similar conditions are expected for Thursday as well, but additional forcing from a upper-level shortwave trough may help organize developing convection throughout the day. Any thunderstorms that develop ares till expected to remain sub-severe, but if skies brake and CAPE values rise above 2000 J/kg, threats for small hail and wind gusts associated with decaying convection may need to be monitored. Overall rainfall amounts should be around 1-2 inches through Thursday afternoon with the highest amounts expected for northern Georgia, but locally heavy rainfall associated with any training thunderstorms will pose a threat for minor flooding given current soil saturations. With this in mind, the Flash Flood Watch has been extended for northern Georgia until 8 PM tonight. Thiem LONG TERM /Thursday Night through Tuesday/... The forecast area will have transitioned to a more typical summertime airmass will plenty of moisture and instability to allow for shower and thunderstorm development. In addition, the upper level flow with become NNW allowing for short waves to move across and aid the shower and thunderstorm development. The GFS and European are somewhat consistent noting a short wave on Friday and Sunday. The Sunday short wave looks to be aided by a weak cold front forecast to move across the area. The good news seems to be that showers and storms will be more hit and miss Monday and Tuesday due to a slightly drier airmass. We can only hope this is the case. BDL HYDROLOGY... The flash flood watch has been extended for counties from Floyd to Hall and north into this evening. This is to account for how much rain this area has had the past 24 to 36 hours and the potential for more heavy rain today. && .AVIATION... 12Z Update... Ongoing showers across the area have created variable ceilings, especially at the ATL TAF sites, but mostly MVFR conditions currently exist. Current thinking is that recent and ongoing showers will keep IFR cloud deck from building in but wouldn't be shocked if we hit BKN009 for small periods of time. Winds have shifted out of SW earlier than expected but should remain out of SW for remainder of the period at 5-10 kts. Diurnal mixing should elevate cigs by 15Z with the best chances for TSRA around 20-24, but this may be shifted earlier with future amendments. //ATL Confidence...12Z Update... Medium confidence on ceilings and convective timing. High confidence on all other elements. 22 && .PRELIMINARY POINT TEMPS/POPS... Athens 83 70 85 69 / 60 60 60 20 Atlanta 81 70 84 71 / 70 50 60 20 Blairsville 77 66 81 66 / 70 60 60 30 Cartersville 81 69 84 69 / 70 50 60 30 Columbus 86 72 87 72 / 60 40 60 20 Gainesville 79 69 83 69 / 70 60 60 20 Macon 85 71 86 71 / 60 50 50 20 Rome 83 69 85 70 / 70 40 60 30 Peachtree City 82 69 85 70 / 60 50 60 20 Vidalia 85 72 86 72 / 60 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Lumpkin... Murray...Pickens...Towns...Union...Walker...White...Whitfield. && SHORT TERM...Thiem LONG TERM....BDL AVIATION...Thiem
Hazardous weather outlook, May 30, 5:00 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Wed May 30 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 500 AM EDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Numerous showers and scattered thunderstorms can be expected today into tonight. A few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. A Flash Flood Watch remains in effect for north Georgia from Floyd to Hall county and north. Refer to the Flash Flood Watch /ATLFFAFFC/ on the web for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms can be expected Wednesday through Sunday with scattered thunderstorms Monday and Tuesday. Most storms will favor the afternoon and evening hours. On any given day, a few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:30 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 45 min |
| May 29, 9:18 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 57 min |
| May 29, 9:33 PM EDT | Special Weather Statement | FFC | Hall | 42 min |
| May 29, 9:55 PM EDT | River Flood Warning | FFC | Gwinnett | 2 hr |
| May 29, 11:10 PM EDT | Special Weather Statement | FFC | Towns, White | 50 min |
| May 29, 11:56 PM EDT | Flash Flood Warning | FFC | Towns, White | 13 hr |
| May 30, 12:47 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| May 30, 1:07 AM EDT | River Flood Warning | FFC | Towns | 7 hr |
| May 30, 1:32 AM EDT | River Flood Warning | FFC | White | 4 hr |
| May 30, 2:23 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| May 30, 2:33 AM EDT | River Flood Warning | FFC | Towns | 24 hr |
| May 30, 1:01 PM EDT | Areal Flood Warning | FFC | Towns, White | 6 hr |
| May 30, 4:40 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 30, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| May 30, 6:39 PM EDT | Special Weather Statement | FFC | Madison | 51 min |
| May 30, 6:56 PM EDT | Special Weather Statement | FFC | Greene | 34 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.